MAUDE Adverse Event Report: WICKIMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

WICKIMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLPUL2520
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the device, plpul2520, ultra surgical smoke evacuation pencil was being used on (b)(6) 2025 and the "cautery pencil was being used inside open chest.Cautery stopped working for a moment and when examined a small piece of plastic where cautery tip sits broke off and fell into open cavity.Small piece was found.¿ there was no impact or injury to the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: the aware date reported on the initial submission to the fda was corrected to 23jul25 as new information was received on 18sep25 that changed conmed's aware date.The examination of the returned used device plpul2520 found that part of the hex electrode hub (the part that looks like a ¿c¿) inside the air tube was broken off.The broken piece was returned for evaluation.Root cause cannot be determined, however, based upon evaluation of the device and the ifu; a possible cause of this event could be excessive force.A device history record review was requested from the manufacturer, and no indication of abnormalities was communicated.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 18 reports, regarding 18 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: if necessary to remove blade.Unplug the pencil.Ensure that cam is in the lock position.Use a surgical clamp and pull blade forward.Replace with blade of choice.Confirm that blade is completely inserted and secure before activating pencil.Never force the blade into the pencil.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH  516000
Manufacturer (Section G)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key23050377
Report Number1320894-2025-00224
Device Sequence Number15830639
Product Code GEI
UDI-Device Identifier20845854061227
UDI-Public(01)20845854061227(17)280211(10)WM20250219
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLPUL2520
Device Lot NumberWM20250219
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic